Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 425, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 5:58 PM CDT for Dunklin County, Pemiscot County, Missouri; Craighead County, Greene County, Mississippi County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 5:58 PM CDT (22:58 UTC)
- Expired
- May 25, 2011, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 6.0
- Supercell composite
- 20.1
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS54 KMEG 252258
SVRMEG
ARC031-055-093-MOC069-155-252345-
/O.NEW.KMEG.SV.W.0425.110525T2258Z-110525T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 645 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEACHVILLE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEACHVILLE...MONETTE...DENTON...SENATH...STEELE...DILLMAN...
GOBLER...DEER LAND...VINCIT...OCTA...CARUTH...BOWIE CORNER...RIVES
AND COTTON PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3619 9013 3616 8995 3613 8973 3582 9032
3596 9046
TIME...MOT...LOC 2259Z 232DEG 45KT 3595 9029
$$3 follow-up statements
344
WWUS54 KMEG 252308
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT WED MAY 25 2011
ARC031-055-252318-
/O.CAN.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
CRAIGHEAD AR-GREENE AR-
608 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND
NORTHEASTERN CRAIGHEAD COUNTIES IS CANCELLED...
AT 608 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3587 9023 3593 9026 3596 9026 3606 9027
3619 9013 3616 8995 3613 8973
TIME...MOT...LOC 2308Z 235DEG 52KT 3603 9012
$$
ARC093-MOC069-155-252345-
/O.CON.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
608 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PEMISCOT...SOUTHERN DUNKLIN AND NORTHWESTERN
MISSISSIPPI COUNTIES...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUROPA...OR 8 MILES SOUTH OF SENATH...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENTON...
SENATH...STEELE...ARKMO...BOYNTON...GARSON...PAWHEEN...JOLLIFF
STORE...POPLAR CORNER...BUCKEYE...DILLMAN...GOBLER...DEER LAND AND
VINCIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3587 9023 3593 9026 3596 9026 3606 9027
3619 9013 3616 8995 3613 8973
TIME...MOT...LOC 2308Z 235DEG 52KT 3603 9012
$$917
WWUS54 KMEG 252322
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CDT WED MAY 25 2011
ARC093-252332-
/O.CAN.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
MISSISSIPPI AR-
622 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MISSISSIPPI
COUNTY IS CANCELLED...
AT 622 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3615 8992 3613 8973 3599 9000 3600 9003
3617 9003
TIME...MOT...LOC 2322Z 235DEG 52KT 3614 8991
$$
MOC069-155-252345-
/O.CON.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
DUNKLIN MO-PEMISCOT MO-
622 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PEMISCOT AND SOUTHEASTERN DUNKLIN COUNTIES...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOBLER...OR 6 MILES WEST OF STEELE...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DENTON...
STEELE...GOBLER...DEER LAND...BOWIE CORNER...RIVES...SUNRISE...
TEMPLES CORNER...NEW SURVEY...COVINGTON...WEST HERMONDALE...CHANNEL
AND SAMFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 8992 3613 8973 3599 9000 3600 9003
3617 9003
TIME...MOT...LOC 2322Z 235DEG 52KT 3614 8991
$$847
WWUS54 KMEG 252344 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT WED MAY 25 2011
MOC069-155-252354-
/O.EXP.KMEG.SV.W.0425.000000T0000Z-110525T2345Z/
DUNKLIN MO-PEMISCOT MO-
644 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PEMISCOT AND
SOUTHEASTERN DUNKLIN COUNTIES WILL EXPIRE AT 645 PM CDT...
AT 644 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3615 8992 3613 8973 3599 9000 3600 9003
3617 9003
TIME...MOT...LOC 2344Z 235DEG 52KT 3632 8958
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:35 PM CDT, 23 minutes earlier.
Area forecast discussion, May 25, 5:35 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT WED MAY 25 2011
...SEVERE WEATHER OUTBREAK GRADUALLY UNFOLDING ACROSS THE MID
SOUTH LATE THIS AFTERNOON...
.DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON PLACE AN UPPER LEVEL LOW ACROSS EASTERN KANSAS WESTERN
MISSOURI. MEANWHILE...20Z SURFACE ANALYSIS PLACES A SURFACE LOW
OVER CENTRAL MISSOURI AND A TRAILING COLD FRONT ACROSS EAST
OKLAHOMA/WEST ARKANSAS. VISIBLE SATELLITE/REGIONAL WSR-88D RADAR
TRENDS OVER THE PAST ONE TO TWO HOURS HAVE SHOWN THE DEVELOPMENT
OF A LINE OF DISCRETE SUPERCELLS FROM WALNUT RIDGE ARKANSAS BACK
THROUGH CENTRAL/SOUTHWEST ARKANSAS. TEMPERATURES AS OF 4PM CDT
ARE PREDOMINANTLY IN THE MIDDLE 80S TO AROUND 90 DEGREES. SEVERE
THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY IS THE MAIN CONCERN
IN THIS AFTERNOON/S FORECAST PACKAGE.
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...A VERY VOLATILE
ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT AS A
SURFACE/UPPER LEVEL LOW MOVE ACROSS MISSOURI INTO ILLINOIS AND A
TRAILING COLD FRONT ACROSS ARKANSAS SLOWLY MOVES ACROSS THE MID
SOUTH TONIGHT INTO THURSDAY. VERY FAVORABLE UPPER LEVEL DIVERGENCE
PRODUCED BY THE LEFT EXIT REGION OF A 95 KT 250 MB UPPER LEVEL JET
STREAK...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S
BETWEEN -8 TO -9...0-1KM STORM RELATIVE HELICITIES BETWEEN 350-400
M2/S2...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND CURVED
HODOGRAPHS STILL SUPPORT THE POTENTIAL FOR DISCRETE
SUPERCELLS...SOME OF WHICH COULD PRODUCE STRONG/LONG TRACK
TORNADOES ACROSS THE MID SOUTH TONIGHT. AS INSTABILITY BEGINS TO
DIMINISH LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING...DISCRETE
SUPERCELLS MAY BEGIN TO CONGEAL INTO A QUASI- LINEAR CONVECTIVE
SYSTEM BEFORE WEAKENING SOMEWHAT OVERNIGHT. /QLCS/ WILL CONTINUE
TO MENTION LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES SOME OF WHICH COULD BE STRONG/LONG TRACK TORNADOES IN
THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES AROUND 1.5
INCHES AND FREEZING LEVELS AROUND 14 KFT SUPPORT THE POTENTIAL FOR
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL ESPECIALLY LATER THIS
EVENING AS THE CONVECTIVE MODE GRADUALLY BEGINS TO TRANSITION TO A
QLCS. WILL CONTINUE TO MONITOR SHORT TERM WIND TRENDS BUT AT THIS
TIME PLANNING TO ALLOW WIND ADVISORY TO EXPIRE AT 7 PM CDT.
A SMALL WINDOW OF OPPORTUNITY WILL EXIST THURSDAY MORNING THROUGH
MID DAY THURSDAY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI...ESPECIALLY NEAR THE MISSISSIPPI/ALABAMA
STATE LINE AS THE COLD FRONT GRADUALLY DEPARTS THE MID SOUTH.
SURFACE BASED CAPE VALUES AROUND 2500 J/KG...LI/S APPROACHING
-8...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
AROUND 6.5 C/KM...AND 0-6 KM BULK SHEAR VALUES BETWEEN 35-40
KTS...FAVOR THE POTENTIAL OF BOWING SEGMENTS WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. KEPT HIGH
END CHANCE/LIKELY POPS IN FOR THURSDAY AND LOW END CHANCE POPS
ACROSS THE REMAINDER OF THE FORECAST AREA. RAIN CHANCES ARE
EXPECTED TO COME TO AND END BY THURSDAY EVENING ACROSS THE ENTIRE
MID SOUTH.
SHORT TERM MODELS ARE INDICATING A WARM FRONT AND A MID LEVEL
SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY MORNING. THIS WILL PRODUCE AN ADDITIONAL CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS AREAS OF THE MID SOUTH
PREDOMINANTLY NORTH OF I-40 FRIDAY NIGHT INTO SATURDAY MORNING.
HOWEVER...OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS
VERY LOW AT BEST.
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z GFS/ECMWF LONG
RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL RIDGE
MOVING OVER THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE
WEEKEND THROUGH WEDNESDAY OF NEXT WEEK. THIS WILL BRING RAIN FREE
WEATHER TO THE MID SOUTH AND VERY WARM TEMPERATURES IN THE 90S AS
925 MB TEMPERATURES WARM TO BETWEEN 22-24C. MODELS DO INDICATE THE
POTENTIAL FOR A BACK DOOR COLD FRONT TO ENTER NORTHERN SECTIONS OF
THE MID SOUTH LATE NEXT WEEK. HOWEVER...WILL ADDRESS THIS
POTENTIAL IN LATER FORECASTS AS THIS IS BEYOND THE SCOPE OF THE
CURRENT FORECAST PACKAGE.
CJC
&&
.AVIATION...
18Z TAF CYCLE
STRONG GRADIENT WINDS WILL CONTINUE THROUGH THE AFTERNOON. EXPECTING
THUNDERSTORMS TO DEVELOP OVER CENTRAL AND EASTERN ARKANSAS BY 22Z
AND BEGIN MOVING ACROSS THE MIDSOUTH. KJBR WILL BE THE FIRST TO BE
HIT BY STORMS...AND KTUP THE LAST. EXPECTING POSSIBLY 2 ROUNDS OF
THUNDERSTORMS. FIRST ROUND WILL BE A BROKEN LINE...WITH THE SECOND
ROUND A SOLID LINE OF THUNDERSTORMS. DUE TO THE POSSIBILITY OF TWO
ROUNDS OF STORMS...HAVE LEFT A 4 HOUR TEMPO GROUP AT ALL SITES
EXCEPT KTUP DUE TO SOME UNCERTAINTY OF THE TIMING OF THE STORMS.
LOW CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THUNDERSTORMS.
STORMS ARE EXPECTED TO MOVE OUT BY LATE TONIGHT/EARLY TOMORROW
MORNING. WINDS WILL WEAKEN AND VEER TO THE SOUTHWEST AFTER STORMS
MOVE THROUGH. EXPECT SOME CLEARING ONCE THE STORMS MOVE
OUT...HOWEVER A LOW CLOUD DECK WILL SWING AROUND ON THE BACK SIDE
OF THE LOW PRESSURE SYSTEM AND BRING MVFR CONDITIONS TO ALL SITES
BY THURSDAY MORNING. WINDS WILL BECOME MORE WESTERLY AS THE COLD
FRONT PASSES THROUGH EARLY THURSDAY MORNING.
SWC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 77 59 82 / 80 30 10 10
MKL 66 76 54 79 / 80 40 10 10
JBR 63 74 55 78 / 70 20 10 10
TUP 70 82 58 82 / 80 60 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, May 25, 12:46 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1246 PM CDT WED MAY 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1246 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF THE MID SOUTH. SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS. STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. KRM/CJC
In the hours before
Local storm report, May 25, 5:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FUNNEL CLOUD 1 S HARRISBURG 35.55N 90.72W
05/25/2011 POINSETT AR NWS EMPLOYEE
POSSIBLE TORNADO
&&
CDGLocal storm report, May 25, 5:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST MARMADUKE 36.19N 90.39W
05/25/2011 E60 MPH GREENE AR LAW ENFORCEMENT
&&
SVRLocal storm report, May 25, 5:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL TRUMANN 35.67N 90.52W
05/25/2011 E1.00 INCH POINSETT AR TRAINED SPOTTER
ALSO FALLING DEBRIS.
&&
CDGLocal storm report, May 25, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL HARRISBURG 35.56N 90.72W
05/25/2011 E1.00 INCH POINSETT AR LAW ENFORCEMENT
QUARTER SIZED HAIL IN THE TOWN OF HARRISBURG.
&&
TLSJR/JABLocal storm report, May 25, 5:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 1 S TRUMANN 35.66N 90.52W
05/25/2011 POINSETT AR TRAINED SPOTTER
POSSIBLE TORNADO
&&
CDGLocal storm report, May 25, 5:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL RAVENDEN 36.24N 91.25W
05/25/2011 E1.75 INCH LAWRENCE AR LAW ENFORCEMENT
0410 PM HAIL NNE IMBODEN 36.20N 91.18W
05/25/2011 E1.75 INCH LAWRENCE AR TRAINED SPOTTER
0414 PM HAIL LYNN 36.01N 91.25W
05/25/2011 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
0423 PM HAIL LYNN 36.01N 91.25W
05/25/2011 E1.75 INCH LAWRENCE AR TRAINED SPOTTER
0446 PM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
05/25/2011 LAWRENCE AR LAW ENFORCEMENT
POWER LINES DOWN IN WALNUT RIDGE.
0503 PM FUNNEL CLOUD BONO 35.91N 90.80W
05/25/2011 CRAIGHEAD AR TRAINED SPOTTER
POSSIBLE TORNADO
0505 PM HAIL 7 SE SEDGWICK 35.91N 90.77W
05/25/2011 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0517 PM TSTM WND GST CORNING 36.41N 90.59W
05/25/2011 E75.00 MPH CLAY AR TRAINED SPOTTER
0518 PM FUNNEL CLOUD HICKORY RIDGE 35.40N 90.99W
05/25/2011 CROSS AR LAW ENFORCEMENT
0521 PM HAIL 2 SE FISHER 35.47N 90.95W
05/25/2011 E1.00 INCH POINSETT AR TRAINED SPOTTER
0530 PM TSTM WND GST MARMADUKE 36.19N 90.39W
05/25/2011 E60.00 MPH GREENE AR LAW ENFORCEMENT
0530 PM HAIL MARMADUKE 36.19N 90.39W
05/25/2011 E1.00 INCH GREENE AR LAW ENFORCEMENT
0540 PM HAIL HARRISBURG 35.56N 90.72W
05/25/2011 E1.00 INCH POINSETT AR LAW ENFORCEMENT
QUARTER SIZED HAIL IN THE TOWN OF HARRISBURG.
0542 PM FUNNEL CLOUD 1 S HARRISBURG 35.55N 90.72W
05/25/2011 POINSETT AR NWS EMPLOYEE
POSSIBLE TORNADO
0549 PM HAIL TRUMANN 35.67N 90.52W
05/25/2011 E1.00 INCH POINSETT AR TRAINED SPOTTER
ALSO FALLING DEBRIS.
0555 PM FUNNEL CLOUD 1 S TRUMANN 35.66N 90.52W
05/25/2011 POINSETT AR TRAINED SPOTTER
POSSIBLE TORNADO
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:30 AM CDT | Wind Advisory | MEG | Dunklin, Pemiscot | 16 hr |
| May 25, 4:52 PM CDT | Tornado Warning | MEG | Dunklin | 38 min |
| May 25, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 45 min |
| May 25, 5:26 PM CDT | Tornado Warning | MEG | Dunklin | 49 min |
| May 25, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 39 min |
| May 25, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 44 min |
| May 25, 6:39 PM CDT | Tornado Warning | MEG | Pemiscot | 51 min |
| May 25, 6:55 PM CDT | Tornado Warning | MEG | Pemiscot | 35 min |
| May 25, 2:29 PM CDT | Tornado Warning | MEG | Randolph | 31 min |
| May 25, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 40 min |
| May 25, 3:41 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 49 min |
| May 25, 3:55 PM CDT | Tornado Warning | MEG | Lawrence, Randolph | 50 min |
| May 25, 4:22 PM CDT | Tornado Warning | MEG | Craighead, Greene, Lawrence | 38 min |
| May 25, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 33 min |
| May 25, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 33 min |
| May 25, 4:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| May 25, 4:52 PM CDT | Tornado Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 38 min |
| May 25, 5:15 PM CDT | Tornado Warning | MEG | Cross, Lee, St. Francis | 45 min |
| May 25, 5:22 PM CDT | Tornado Warning | MEG | Craighead, Cross, Poinsett | 38 min |
| May 25, 5:54 PM CDT | Tornado Warning | MEG | Crittenden, Cross, St. Francis | 51 min |
| May 25, 5:57 PM CDT | Tornado Warning | MEG | Craighead, Mississippi, Poinsett | 48 min |
| May 25, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 30 min |
| May 25, 6:17 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 43 min |
| May 25, 6:37 PM CDT | Tornado Warning | MEG | Crittenden, St. Francis | 38 min |
| May 25, 6:56 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 49 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.